Alert archive / Minnesota / Heat Advisories in 2014

Heat Advisory 2, NWS Twin Cities, MN

August 21, 201420 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Aug 21, 2014, 7:16 AM CDT for 20 counties in Minnesota. It took effect at Aug 21, 2014, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2014, 7:16 AM CDT (12:16 UTC)
In effect from
Aug 21, 2014, 12:00 PM CDT
Expired
Aug 21, 2014, 8:00 PM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS73 KMPX 211216
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
716 AM CDT THU AUG 21 2014

...BECOMING HOT AND VERY HUMID TODAY...

.IN THE WAKE OF SHOWERS AND THUNDERSTORMS THIS MORNING...HEAT AND
HUMIDITY WILL LIFT NORTHEAST INTO SOUTHERN MINNESOTA FROM THE
PLAINS THIS AFTERNOON. WITH AIR TEMPERATURES REACHING THE LOWER
90S AND DEW POINTS IN THE LOW TO MID 70S...HEAT INDICES WILL PEAK 
AROUND 100 DEGREES.

MNZ060-062-065>070-073>077-082>085-091>093-212030-
/O.NEW.KMPX.HT.Y.0002.140821T1700Z-140822T0100Z/
HENNEPIN-RAMSEY-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
716 AM CDT THU AUG 21 2014

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* TEMPERATURE...HIGHS IN THE LOWER 90S WITH HEAT INDICES AROUND
  100 DEGREES.

* IMPACTS...GIVEN THE COOL SUMMER THUS FAR...THESE CONDITIONS MAY
  LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS...
  ESPECIALLY FOR THE YOUNG AND ELDERLY...AND THOSE WITHOUT AIR
  CONDITIONING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS
LEFT UNATTENDED IN VEHICLES. THE INTERIOR TEMPERATURE OF A
VEHICLE CAN REACH DANGEROUS LEVELS IN THE MATTER OF MINUTES.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

BORGHOFF
2 follow-up statements
902 
WWUS73 KMPX 211830
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 PM CDT THU AUG 21 2014

...HOT AND VERY HUMID CONDITIONS EXPECTED THIS AFTERNOON...

.HEAT AND HUMIDITY WILL LIFT NORTHEAST INTO SOUTHERN PORTIONS OF
MINNESOTA FROM THE PLAINS THIS AFTERNOON. WITH AIR TEMPERATURES
REACHING THE LOWER 90S AND DEW POINTS IN THE LOW TO MID 70S...HEAT
INDICES WILL PEAK AROUND 100 DEGREES.

MNZ060-062-065>070-073>077-082>085-091>093-220100-
/O.CON.KMPX.HT.Y.0002.000000T0000Z-140822T0100Z/
HENNEPIN-RAMSEY-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
130 PM CDT THU AUG 21 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...HIGHS IN THE LOWER 90S WITH HEAT INDICES AROUND 
  100 DEGREES. 

* IMPACTS...GIVEN THE COOL SUMMER THUS FAR...THESE CONDITIONS 
  MAY LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND 
  ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...AND THOSE 
  WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS
LEFT UNATTENDED IN VEHICLES. THE INTERIOR TEMPERATURE OF A
VEHICLE CAN REACH DANGEROUS LEVELS IN THE MATTER OF MINUTES.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
810 
WWUS73 KMPX 212014
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 PM CDT THU AUG 21 2014

...HOT AND HUMID CONDITIONS THIS AFTERNOON IN SOUTH CENTRAL
MINNESOTA...

.HEAT AND HUMIDITY IS AFFECTING PORTIONS OF SOUTHERN MINNESOTA
THIS AFTERNOON WITH AIR TEMPERATURES REACHING NEAR 90 AND DEW
POINTS IN THE LOW TO MID 70S...HEAT INDICES WILL PEAK AROUND 100
DEGREES.

MNZ060-062-065>070-073>075-212115-
/O.CAN.KMPX.HT.Y.0002.000000T0000Z-140822T0100Z/
HENNEPIN-RAMSEY-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER
314 PM CDT THU AUG 21 2014

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE HEAT ADVISORY. 

CLOUD COVER HAS KEPT TEMPERATURES FROM WARMING INTO THE LOWER 90S
TODAY. WARM AND HUMID CONDITIONS WILL CONTINUE...BUT THE HEAT WILL
REMAIN LOWER THAN WHAT WAS PREVIOUSLY EXPECTED.

$$

MNZ076-077-082>085-091>093-220100-
/O.CON.KMPX.HT.Y.0002.000000T0000Z-140822T0100Z/
LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
314 PM CDT THU AUG 21 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...HIGHS NEAR 90 WITH HEAT INDICES AROUND 100 DEGREES.

* IMPACTS...GIVEN THE COOL SUMMER THUS FAR...THESE CONDITIONS 
  MAY LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND 
  ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...AND THOSE 
  WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS
LEFT UNATTENDED IN VEHICLES. THE INTERIOR TEMPERATURE OF A
VEHICLE CAN REACH DANGEROUS LEVELS IN THE MATTER OF MINUTES.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Aug 21, 4:11 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 21, 4:11 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
411 AM CDT THU AUG 21 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 411 AM CDT THU AUG 21 2014

IT IS SHAPING UP TO BE A VERY BUSY DAY WEATHERWISE WITH MULTIPLE
THREATS TO BE CONCERNED ABOUT. THE FIRST IS SEVERE WEATHER AND
FLASH FLOODING. AT 4 AM...DEEP MOISTURE CONTINUES TO ADVECT INTO
THE AREA...AIDED BY A TROPICAL CONNECTION TO LARGE TROPICAL STORM
LOWELL IN THE EASTERN PACIFIC. TWO THUNDERSTORM COMPLEXES ARE
BEGINNING TO CONGEAL OVER ERN SODAK AND WRN MN ON THE NOSE OF A
40-50 KT LLJ. IN ADDITION...OBSERVATIONS INDICATE A POTENT
MESOSCALE AREA OF LOW PRESSURE IS DEVELOPING OVER SOUTHEASTERN
SODAK AS THESE TWO COMPLEXES MERGE. THE HEAVIEST THUNDERSTORMS ARE
OCCURRING TO THE NORTH AND EAST OF THIS LOW WHERE MOISTURE
CONVERGENCE IS MAXIMIZED. THERE IS A RELATIVELY GOOD RISK FOR
FLASH FLOODING IN THIS DEFORMATION ZONE REGION AS THUNDERSTORMS
CONTINUE TO DEVELOP AND TRAIN OVER THE SAME AREAS. THE MESO LOW
WILL CONTINUE PUSHING EAST AS THE LLJ VEERS EARLY THIS
MORNING...WITH THE HEAVY RAIN AND FLASH FLOODING THREAT SHIFTING
FROM WRN MN TO CENTRAL AND ERN MN AND FAR WESTERN WI DURING THE
NEXT FEW HOURS. WIDESPREAD RAINFALL OF 1 TO 3 INCHES ARE
EXPECTED...WITH HIGHER TOTALS OF 3 TO 6 INCHES POSSIBLE IN THE
DEFORMATION BAND/TRAINING CELL REGION EXTENDING ALONG A LINE FROM
NEAR MORRIS TO WILLMAR...THE TWIN CITIES...AND RED WING MN. SHOULD
THE HIGHER END TOTALS FALL IN THE TWIN CITES PROPER...SERIOUS
FLASH FLOOD CONCERNS COULD DEVELOP. LUCKILY...THE CONVECTION SEEMS
SOMEWHAT DISORGANIZED AND CONTINUOUS TORRENTIAL RAIN HAS NOT YET
MATERIALIZED. HOWEVER...IT WILL CONTINUE TO BE MONITORED. TO THE
NORTH AND EAST OF THIS MAX POTENTIAL REGION...A LARGE AREA OF
MODERATE TO OCCASIONALLY HEAVY STRATIFORM RAIN WILL CONTINUE WITH
A LESSER THREAT FOR FLASH FLOODING. SEVERE THREAT EARLY THIS
MORNING IS DIMINISHING AS THUNDERSTORMS BECOME MORE WIDESPREAD AND
DESTRUCTIVE INTERFERENCE OCCURS. STILL...SOME OF THE MORE DISCRETE
CELLS COULD PRODUCE MARGINALLY SEVERE HAIL. THE AREA MOST
SUSCEPTIBLE TO THIS IS SOUTH OF THE MN RIVER AND ALONG I-90.

THE LLJ WILL WEAKEN BY MID MORNING AND THE LARGE AREA OF SHOWERS
AND THUNDERSTORMS WILL BEGIN TO DIMINISH. THERMAL RIDGING WILL
BUILD NORTHEAST THIS AFTERNOON AND SET UP AT LEAST ACROSS SRN MN.
TOUGH TO SAY HOW FAR NORTH AND EAST THIS WILL REACH GIVEN THE
ONGOING CONVECTION WHICH WILL IMPACT IT TO SOME DEGREE...AND THE
POTENTIAL FOR REDEVELOPMENT THROUGH THE DAY. TEMPERATURES UNDER
THE THERMAL RIDGE WILL LIKELY REACH THE 90S. IN ADDITION...AND
PERHAPS MORE IMPORTANTLY...DUE TO THE JUICY AIRMASS THE BOUNDARY
LAYER WILL HAVE A HARD TIME MIXING AWAY DEW POINTS AND VALUES MAY
REMAIN IN THE LOW TO MID 70S THROUGHOUT THE AFTERNOON. THIS WOULD
SEND HEAT INDICES INTO THE LOW 100S. HOWEVER...HELD OFF ON A HEAT
ADVISORY FOR NOW UNTIL THE IMPACTS FROM MORNING THUNDERSTORMS
BECOME CLEARER.

A COLD FRONT WILL SAG SOUTH TONIGHT AND TAKE WITH IT THE RESIDUAL
THUNDERSTORM CHANCES.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 411 AM CDT THU AUG 21 2014

FRIDAY LOOKS LIKE A CONTINUED WARM AND HUMID DAY...BUT THE MAIN
THERMAL RIDGING WILL BE DOWN TO THE SOUTH. ALSO LOOKS DRY UNTIL
OVERNIGHT WHEN THE FRONT LIFTS BACK NORTH AND A 40-50 KT LLJ
DEVELOPS ANOTHER ROUND OF THUNDERSTORM ACTIVITY ALONG IT. MOST OF
THIS WILL BE SOUTH OF MN FRIDAY NIGHT...BUT WILL EXPAND NORTHWARD
SATURDAY ACROSS MUCH OF THE REGION AS LOW PRESSURE DEVELOPS OVER
THE CENTRAL PLAINS. ANOTHER NEARLY STATIONARY BOUNDARY...WHICH THE
LOW WILL TRACK NORTH ALONG...WILL BE THE FOCUS FOR CONTINUED
THUNDERSTORM DEVELOPMENT THROUGH SUNDAY NIGHT. SUNDAY COULD BE A
RATHER WARM DAY IF SUNSHINE CAN MAKE AN APPEARANCE WITH THE LOW
PASSING TO THE WEST. AS THE LOW PASSES BY TO THE WEST...THE FRONT
WILL BEGIN TO MAKE EASTWARD PROGRESS AND MONDAY CURRENTLY LOOKS
DRY POST FRONTAL.

BY THE MIDDLE OF NEXT WEEK...MODELS STILL HINT AT THE FRONT
STALLING AND LIFTING BACK AS A WARM FRONT AS ANOTHER LOW FORMS
OVER THE PLAINS. THIS MAY BRING ANOTHER ROUND OF HEAVY RAIN
PRODUCING THUNDERSTORMS IN THE TUESDAY/WEDNESDAY TIME FRAME.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1127 PM CDT WED AUG 20 2014

THE MAIN CONCERN CONTINUES TO BE TIMING OF THE HEAVIEST
RAINFALL/TSRA DURING THE NEXT 6 HRS WITH TSRA/SHRA ALREADY
DEVELOPING ACROSS FAR EASTERN SD AND WC MN AS OF 430Z. THESE
STORMS WERE DEVELOPING ON THE NOSE OF THE LLJ WHICH IS PROGGED TO
CONTINUE OVERNIGHT AND VEER MORE SW WITH THE BULK OF THE SHRA/TSRA
MOVING FROM THE EAST EARLY...THEN MORE SE ACROSS SOUTHERN MN THRU
MID MORNING. PREVIOUS TAFS WERE MODIFIED FOR SOME TIMING
DIFFERENCES...BUT AGAIN ANY HEAVY RAINFALL WILL BE SHORT LIVED
WITH PREVAILING VSBYS ARND 3-5 SM WITH AN OCCASIONAL 1/2 TO 2 SM
IN +TSRA/+SHRA THRU 15Z. CIGS WILL BE MORE OF A REFLECTION OF
HEAVIER RAINFALL RATES...WITH SOME LOWERING DURING THE TYPICAL
MORNING HRS FROM 10-15Z...WITH CIGS LIFTING BY 15-18Z TO VFR. MORE
SHRA/TSRA WILL BE POSSIBLE DURING THE AFTN ACROSS WC WI...BUT
TIMING AND COVERAGE IS TOO LOW FOR CONTINUING VCSH/VCTS DURING THE
AFTN. WINDS WILL BE GENERALLY FROM THE SE/S OVERNIGHT...THEN MORE
S/SW THURSDAY MORNING...BEFORE BECOMING LIGHT AND VARIABLE DURING
THE LATE AFTN/EVENING.

KMSP...

BASED ON THE LATEST SHORT TERM MODEL INFORMATION...THE BEST TIME
FRAME FOR SHRA/TSRA TO AFFECT KMSP WILL OCCUR AFT 8Z...WITH 10-14Z
THE BEST TIME FRAME OF HEAVY RAINFALL WITH IFR CONDS. A GRADUAL
IMPROVEMENT IS EXPECTED BETWEEN 15-18Z WITH VFR CONDS EXPECTED BY
THE AFTN. WINDS WILL BE GENERALLY FROM THE E/ESE OVERNIGHT...THEN
MORE SE/S THURSDAY MORNING...WITH A SHIFT TO THE SW/W IN THE AFTN
BEFORE BECOMING LIGHT AND VARIABLE IN THE EVENING.

/OUTLOOK FOR KMSP/

FRI...VFR WITH MVFR/TSRA LATE. WINDS NE AT 10 KTS.
SAT...MVFR WITH IFR/+TSRA POSSIBLE. WINDS E AT 10G15 KTS.
SUN...VFR WITH MVFR/TSRA POSSIBLE. WINDS NW 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ041-
     047>049-051-055>063-065>070-075>078-083>085.

WI...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR WIZ023-024.

&&

SHORT TERM...BORGHOFF
LONG TERM...BORGHOFF
AVIATION...JLT
Hazardous weather outlook, Aug 21, 4:54 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 AM CDT THU AUG 21 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
454 AM CDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN...MAINLY THIS
MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS THIS MORNING WILL
BECOME MORE SCATTERED BY THIS AFTERNOON...AND BE CONFINED TO
MAINLY EASTERN MINNESOTA AND WESTERN WISCONSIN.

HOT AND HUMID AIR WILL SURGE NORTH THIS AFTERNOON WITH HEAT
INDICES RANGING FROM 95 TO 105 DEGREES ACROSS SOUTHERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY NIGHT THROUGH SUNDAY
NIGHT...AND AGAIN TUESDAY THROUGH WEDNESDAY. THE THREAT FOR HEAVY
RAIN AND LOCALIZED FLASH FLOODING WILL ACCOMPANY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED EARLY THIS MORNING AND
MAY BE NEEDED THIS AFTERNOON.

BORGHOFF

In the hours before

Special weather statement, Aug 21, 2:50 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
250 AM CDT THU AUG 21 2014

MNZ073-074-082-091-210915-
BROWN-MARTIN-REDWOOD-WATONWAN-
250 AM CDT THU AUG 21 2014

...HEAVY RAIN CONTINUING OVER BROWN...MARTIN...REDWOOD AND WATONWAN
COUNTIES THROUGH 415 AM CDT...

AT 248 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF LOWER
SIOUX AGENCY TO 11 MILES SOUTH OF SLEEPY EYE TO 14 MILES EAST OF
BERGEN. THESE STORMS WERE MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ODIN.
  ECHOLS.
  WELCOME.
  ST JAMES.
  EVAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4360 9487 4409 9487 4410 9509 4419 9511
      4420 9527 4441 9469 4434 9445 4428 9442
      4426 9437 4385 9437 4384 9424 4362 9425
TIME...MOT...LOC 0749Z 258DEG 19KT 4431 9505 4415 9478
          4379 9472

JRB
Special weather statement, Aug 21, 3:07 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
307 AM CDT THU AUG 21 2014

MNZ048-049-055>057-210930-
CHIPPEWA-KANDIYOHI-POPE-STEARNS-SWIFT-
307 AM CDT THU AUG 21 2014

...HEAVY RAIN CONTINUING OVER CHIPPEWA...KANDIYOHI...POPE...STEARNS
AND SWIFT COUNTIES THROUGH 430 AM CDT...

AT 303 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF BENSON TO
15 MILES SOUTHWEST OF MONSON LAKE STATE PARK TO 11 MILES NORTHWEST OF
OLIVIA. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH.

HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  DANVERS.
  BENSON.
  WILLMAR
  RAYMOND.
  MURDOCK.
  KERKHOVEN.
  LAKE EMILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS 2 TO 4 ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY
RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA
ROADWAYS.

&&

LAT...LON 4539 9575 4576 9575 4544 9477 4489 9476
      4489 9547 4475 9549 4477 9552 4479 9550
      4494 9575 4495 9581 4502 9587 4516 9605
      4517 9610 4521 9611
TIME...MOT...LOC 0806Z 243DEG 19KT 4535 9575 4513 9541
          4485 9518

JRB
Special weather statement, Aug 21, 4:31 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 AM CDT THU AUG 21 2014

MNZ075-083-211030-
BLUE EARTH-NICOLLET-
431 AM CDT THU AUG 21 2014

...HEAVY RAIN MAY LEAD TO URBAN AND SMALL STREAM FLOODING...

AT 430 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE PRODUCING 1
TO 2 INCH PER HOUR RAINFALL RATES WHICH COULD LEAD TO URBAN AND
SMALL STREAM FLOODING. IF YOU ENCOUNTER A FLOODED ROADWAY...TURN
AROUND AND FIND AN ALTERNATE ROUTE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES.

&&

LAT...LON 4391 9438 4426 9437 4428 9442 4433 9445
      4436 9449 4446 9393 4436 9396 4434 9393
      4428 9401 4424 9402 4424 9378 4390 9377
      4385 9436

JRB
Local storm report, Aug 21, 6:30 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 AM CDT THU AUG 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     HEAVY RAIN       STARBUCK                45.62N 95.53W
08/21/2014  M2.70 INCH       POPE               MN   PUBLIC

&&

JRB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:24 AM CDTSpecial Weather StatementMPXLac qui Parle36 min
Aug 21, 12:52 AM CDTSpecial Weather StatementMPXStevens53 min
Aug 21, 2:01 AM CDTAreal Flood WarningMPXStevens, Swift6 hr
Aug 21, 2:33 AM CDTFlash Flood WatchMPXAnoka, Blue Earth, Carver, Chippewa, Dakota, Douglas and 21 more4 hr
Aug 21, 2:50 AM CDTSpecial Weather StatementMPXBrown, Martin, Watonwan85 min
Aug 21, 3:07 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Pope, Swift83 min
Aug 21, 3:53 AM CDTAreal Flood WarningMPXBrown, Watonwan5 hr
Aug 21, 4:20 AM CDTSevere Thunderstorm WarningMPXMartin40 min
Aug 21, 4:31 AM CDTSpecial Weather StatementMPXBlue Earth, Nicollet59 min
Aug 21, 4:47 AM CDTSevere Thunderstorm WarningMPXFaribault43 min
Aug 21, 5:10 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Waseca50 min
Aug 21, 6:20 PM CDTSpecial Weather StatementMPXWatonwan25 min

Nearby

Heat Advisories in Minnesota, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.